MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Transient Ischemic Attack (2109)
Date of Event 12/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Asap too study it was reported that a transient ischemic attack (tia) occurred.Prior to the index procedure, aspirin was administered.A left atrial appendage (laa) closure procedure was performed and a 21mm watchman laa closure device was implanted with 1mm largest residual jet size around device and deployed device diameter of 18 mm.After the implant the patient was started on clopidogrel.Aspirin was continued.On (b)(6) 2020, the patient was discharged.On (b)(6) 2022, 1058 days post index procedure, the patient presented emergently with slurred speech and right arm numbness.On the same day, the patient was hospitalized for further evaluation and treatment.A head computed tomography (ct) was performed and showed no acute findings.Electrocardiogram and laboratory test (blood work) were also performed as diagnostics.Neurology was consulted and the patient was diagnosed with transient ischemic attacks (tia), possibly secondary to microvascular ischemia.No corrective action was taken to treat the event.On (b)(6) 2022, the event was considered as resolved and on the same day, the patient was discharged.
 
Event or Problem Description
Asap too study.It was reported that a transient ischemic attack (tia) occurred.Prior to the index procedure, aspirin was administered.A left atrial appendage (laa) closure procedure was performed and a 21mm watchman laa closure device was implanted with 1mm largest residual jet size around device and deployed device diameter of 18 mm.After the implant the patient was started on clopidogrel.Aspirin was continued.On 09jan2020, the patient was discharged.On 01dec2022, 1058 days post index procedure, the patient presented emergently with slurred speech and right arm numbness.On the same day, the patient was hospitalized for further evaluation and treatment.A head computed tomography (ct) was performed and showed no acute findings.Electrocardiogram and laboratory test (blood work) were also performed as diagnostics.Neurology was consulted and the patient was diagnosed with transient ischemic attacks (tia), possibly secondary to microvascular ischemia.No corrective action was taken to treat the event.On 02dec2022, the event was considered as resolved and on the same day, the patient was discharged.It was further reported that the event lasted for thirty minutes.At the time of the event, the patient was on aspirin.During this time, lab test revealed inr value at 1.1 (reference range: 0.9-1.1).Magnetic resonance imaging (mri) of brain without contrast was recommended for further evaluation.Additionally, telemetry was also recommended, and the patient was started on iv fluids.Neuro checks were performed in every 6 hours and then patient was recommended to tilt the head 30 degree of bed.On 02dec2022, mri of brain was performed and following impressions were noted: no acute intracranial abnormality, the cerebral parenchyma demonstrated moderate periventricular white matter increased t2-weighted signal, which was nonspecific, but would be most consistent with microvascular disease and low signal on gre sequence within the bilateral frontal, parietal, temporal and occipital lobes remain unchanged.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15940969
Report Number2124215-2022-51050
Device Sequence Number12349113
Product Code NGV
UDI-Device Identifier08714729838227
UDI-Public08714729838227
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/03/2022
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0023434634
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age76 YR
Patient SexMale
Patient RaceWhite